| Catalog Number |
72205109 |
| Medical Device Problem Codes |
Break (1069); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an arthroscopy, the shaver was working initially for the first minute, but after that, two (2) plus curved blade stopped rotating.The surgeon was using the blade on the meniscus, no bone resection was involved.Nurses said it seemed like the distal end of the inner blade snapped at the bend/neck.However nothing fell into the patient, the inner blade stayed inside the outside blade.The procedure was completed using a competitor device.There was a delay of less tan 30 minutes.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The inner shaft is fractured just above the cutting surface.There is biological debris in the shaft and the burr.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failures and/or harms were documented appropriately, and there were no indications to suggest the anticipated risks are not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the failure include an application of excessive force or contact with another source.No containment or corrective actions are recommended at this time.
Additional Manufacturer Narrative
Results of investigation updated: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.Biological debris in the shaft and on the burr indicate the device was used in treatment.The inner shaft is fractured just above the cutting surface.No manufacturing abnormalities were detected during visual inspection.A review of the associated batch manufacturing records confirmed that the lot met all specifications upon release for distribution and there were no deviations or non-conformance's reported for this lot.A complaint history review found an increase in similar reported events originating from ireland, however, the global complaint rate for the rest of world is stable and within expected limits.A risk management review found that the reported failure and associated potential harms were documented appropriately, and there were no indications to suggest the anticipated risks are not adequate.The blades design verification report was reviewed and found the shrink wrap thickness was assessed.The shrink wrap thickness on the current print conforms to the verification testing and it was also noted that each lot of shrink wrap is accompanied with a certificate of conformance from the supplier.A definitive root cause for the reported issue could not be determined.Based on our investigation, there is no evidence to suggest a design, material or manufacturing issue.Factors that could have contributed to the failure include the application of excessive force/side-loading the device during use, inadequate irrigation/suction, or contact with another source (e.G.Another instrument/hard metal surface).No containment or corrective actions are recommended at this time.H6, investigation conclusions code corrected.